Alert archive / Mississippi / Freeze Warnings in 2016
Freeze Warning 1, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 19, 2016, 3:43 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It took effect at Nov 20, 2016, 1:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 3:43 AM CST (09:43 UTC)
- In effect from
- Nov 20, 2016, 1:00 AM CST
- Expired
- Nov 20, 2016, 8:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043 WWUS74 KJAN 190943 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 343 AM CST SAT NOV 19 2016 ...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE ARKLAMISS TONIGHT... .STRONG SURFACE HIGH PRESSURE ALONG WITH CLEAR SKIES WILL RESULT IN A SIGNIFICANT RADIATIONAL COOLING EFFECT LATE SATURDAY NIGHT INTO SUNDAY MORNING. THIS WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191745- /O.NEW.KJAN.FZ.W.0001.161120T0700Z-161120T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 343 AM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
037 WWUS74 KJAN 192138 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 338 PM CST SAT NOV 19 2016 ...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE ARKLAMISS TONIGHT... .STRONG SURFACE HIGH PRESSURE ALONG WITH CLEAR SKIES WILL RESULT IN A SIGNIFICANT RADIATIONAL COOLING EFFECT LATE SATURDAY NIGHT INTO SUNDAY MORNING. THIS WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200545- /O.CON.KJAN.FZ.W.0001.161120T0700Z-161120T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 338 PM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY... * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 27 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 28
509 WWUS74 KJAN 200257 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 857 PM CST SAT NOV 19 2016 ...FREEZING TEMPERATURES ACROSS THE ARKLAMISS TONIGHT... .STRONG SURFACE HIGH PRESSURE ALONG WITH CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING LATE TONIGHT INTO SUNDAY MORNING. THIS WILL ALLOW TEMPERATURES TO FALL TO OR BELOW FREEZING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201100- /O.CON.KJAN.FZ.W.0001.161120T0700Z-161120T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 857 PM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY... * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 27 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 26
399 WWUS74 KJAN 201000 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 400 AM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES ACROSS THE ARKLAMISS... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING THIS MORNING AND TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201800- /O.NEW.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/ /O.CON.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 400 AM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY. * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
754 WWUS74 KJAN 201414 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 814 AM CST SUN NOV 20 2016 ...FREEZING TEMPERATURES WILL OCCUR AGAIN TONIGHT ACROSS THE ARKLAMISS... .STRONG SURFACE HIGH PRESSURE ALONG WITH LIGHT WINDS AND CLEAR SKIES WILL RESULT IN SIGNIFICANT RADIATIONAL COOLING TONIGHT/TOMORROW MORNING. THIS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING AREAWIDE. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 202215- /O.EXP.KJAN.FZ.W.0001.000000T0000Z-161120T1400Z/ /O.CON.KJAN.FZ.W.0002.161121T0400Z-161121T1500Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 814 AM CST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST MONDAY... ...FREEZE WARNING HAS EXPIRED FOR SATURDAY MORNING... * TEMPERATURE...TEMPERATURES WILL FALL TO BETWEEN 26 AND 32 DEGREES. * IMPACTS...FREEZING TEMPERATURES COULD KILL SENSITIVE OUTDOOR VEGETATION IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 28
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 19, 12:16 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Nov 19, 12:16 AM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1216 AM CST Sat Nov 19 2016 .UPDATE... Updated to include the 06Z Aviation Discussion. && .Aviation... A cold front that brought showers and thunderstorms to the region has almost exited the area with almost all stations, with the exception of KHBG, reporting northerly winds. Trailing low stratus has resulted in some MVFR Cigs at a few sites but conditions will improve as drier air continues to filter into the region. A few scattered post-frontal showers are possible over the next few hours at KGTR, so VCSH was added through 9Z. Gusty winds from the north will impact each TAF site today before subsiding after sunset. Otherwise, VFR conditions will prevail today./JPM3/ && .PREV DISCUSSION... /issued 943 PM CST Fri Nov 18 2016/ UPDATE... Updated for the evening discussion. Discussion... As of 330z, a surface low was centered over the western Michigan Upper Peninsula with an attendant sharp cold front draped across the Mississippi Valley. Convection along the front produced a few isolated strong winds gusts in the 40mph range across our NW CWA this afternoon where the best overlap of 500-800 J/kg MUCAPE, moisture, deep shear and forcing were located. These storms have since dissipated due to the loss of daytime heating and the best forcing lifting north of the area. A broken line of showers currently located along the I-55 corridor will continue to push east through the CWA over the next few hours before exiting the area. CAA behind the front will lead to clearing overnight and quickly usher in a much cooler and drier airmass with temps dropping off into the mid/upper 40s by daybreak. The main updates were to adjust PoPs to match current trends and tweak overnight min temps in line with a raw guidance blend. /TW/ PREV DISCUSSION... /issued 603 PM CST Fri Nov 18 2016/ .COLD FRONT TO USHER IN DRY AIRMASS AND FREEZING TEMPERATURES THIS WEEKEND... DISCUSSION... Tonight and Saturday, A cold front is located across central Arkansas this afternoon with showers and thunderstorms along/ahead of the front. This will steadily move across the region through evening and overnight hours. Hi-res model data continues to suggest that the rain associated with this front will diminish as it tracks further east. The highest QPF associated with this will be in the Delta, where almost 0.50 inches will be possible. Further east, some may be lucky to get 0.05 to 0.10 inches. Behind the front, a dry airmass will move into the region as sfc high pressure will track across the Southern Plains and into the Lower Mississippi River Valley. The pressure gradient will be tightened across the region, which will result in gusty northerly winds on Saturday. Our warm temperatures will be gone for Saturday as highs will only reach into the upper 50s and around 60 degrees. /28/ Saturday night through Friday morning, Big story for the weekend is the dry air and cold temperatures will be ushering in the wake of the cold front. Strong surface ridge, near 1030mb, will be building into the area Sunday morning. Dewpoints could fall into the low 20s and upper and surface ridge moving over the area. With any recent rainfall the highest totals only expected in the ArkLaMiss Delta and such dry soils, lows look to easily fall near freezing in northeast Mississippi on Sunday morning. As the upper ridge axis moves through the region Sunday, expect efficient mixing and humidity values combined with gusty winds to lead to an elevated fire danger risk, especially in east Mississippi. We will be much cooler near or slightly below normal on highs but could still get into the low 60s Sunday. Refer to the fire weather discussion below for more information. The coldest night of the season looks in store Monday morning as the surface ridge axis moves over. Less than the 1st percentile for PW's is possible through Sunday and Monday mornings. Expect extremely efficient radiational cooling with the coldest night on Monday morning, over central to east-northeast Mississippi. Went near colder GFS guidance due to such anomalously dry air and soils, efficient radiational cooling and decoupling possible. Monday morning looks the coldest and a widespread freeze is expected areawide while a hard freeze is possible east of I-55. Freeze warnings can be expected on future shifts as we get closer. Graphics/HWO were updated to expand the significant area in the HWO further southwest while areas in the southwest will remain in the elevated area. Fire weather concerns will continue into Sunday afternoon as we mix and warm into the mid 60s areawide as humidity values could fall into the teens but winds will be lighter. Monday night could reach near freezing in the east as the surface high moves out of the area. Went slightly cooler in the east as the dry air and surface ridge build east. Expect conditions to moderate as we go through the work week as the upper ridge moves through our area before another cold front brings some storms and much needed beneficial rainfall to the area mid-week. Drier air will move in the wake with slightly cooler conditions late week into the weekend. /DC/ && .FIRE WEATHER... Fire danger will be elevated for this weekend behind today's cold front. Drier air will move in, allowing minimum RH values on Saturday to be around 25-30% areawide and around 18-24% on Sunday. Gusty northerly winds on Saturday will also allow for elevated fire concerns. Speeds will be around 15-20mph with gusts 20-25mph. Speeds on Sunday won't be quite as strong, generally around 5-10mph. We opted not to go with a Red Flag Warning for Saturday but will allow future shifts to upgrade if necessary and monitor ongoing conditions on Saturday. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 83 45 59 32 / 5 70 0 0 Meridian 81 44 61 30 / 2 50 0 0 Vicksburg 83 43 59 30 / 20 59 0 0 Hattiesburg 81 50 63 31 / 6 50 0 0 Natchez 81 45 58 32 / 9 62 0 0 Greenville 83 43 58 33 / 67 19 0 0 Greenwood 81 41 58 29 / 22 71 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/JAN
Hazardous weather outlook, Nov 18, 3:26 PM CST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 326 PM CST FRI NOV 18 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 326 PM CST FRI NOV 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY FIRE WEATHER THREAT...ELEVATED TIMING...DAYTIME HOURS ON SATURDAY DRY GROUND CONDITIONS COMBINED WITH GUSTY NORTHERLY WINDS BEHIND A COLD FRONT AND LOW AFTERNOON HUMIDITY WILL RESULT IN INCREASED FIRE DANGER ACROSS THE ENTIRE AREA DURING THE DAYTIME HOURS SATURDAY. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY WIDESPREAD FROST AND FREEZING TEMPERATURES ARE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING AND AGAIN LATE SUNDAY NIGHT INTO MONDAY MORNING. THE GREATEST PROBABILITY FOR A FREEZE WILL BE EAST OF A LINE FROM HATTIESBURG TO BROOKHAVEN TO TALLULAH TO GREENVILLE TO PARCHMAN. A HARD FREEZE WILL BE POSSIBLE ON MONDAY MORNING OVER PORTIONS OF EAST MISSISSIPPI. FOR MOST LOCATIONS, THIS WILL BE THE FIRST FREEZE OF THE SEASON AND ANY EXPOSED SENSITIVE VEGETATION WILL BE IMPACTED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF) INCREASED FIRE DANGER CONDITIONS WILL RETURN DURING THE DAYTIME SUNDAY. THOUGH WINDS WILL BE LESS GUSTY, DAYTIME HUMIDITY IS EXPECTED TO BE LOWER THAN ON SATURDAY WITH CONTINUED DRY GROUND CONDITIONS. PLEASE REMEMBER TO HEED ALL LOCAL BURN BANS THAT ARE IN EFFECT. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 28/DC/DL && ...HAZARD LEGEND... *FIRE WEATHER* EXTREME...CONDITIONS WELL IN EXCESS OF RED FLAG WARNING CRITERIA WITH STRONG WIND GUSTS GREATER THAN 40 MPH. FIRES WILL SPREAD VERY QUICKLY AND WILDFIRES ARE COMMON. FIRE CONTROL IS VERY DIFFICULT, EVEN FOR EXPERIENCED FIREFIGHTERS. SIGNIFICANT...CONDITIONS MEET MINIMUM RED FLAG WARNINGS CRITERIA. OPEN BURNING SHOULD NOT BE ATTEMPTED AS FIRES CAN QUICKLY ESCAPE AND BECOME VERY DIFFICULT TO CONTROL, EVEN FOR EXPERIENCED FIREFIGHTERS. ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED WIND, LOWER HUMIDITY, AND RECENT DRY CONDITIONS. FIRES ESCAPE CONTROL MORE EASILY IN THESE CONDITIONS AND THEIR CONTAINMENT CAN BE DIFFICULT. REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT! LIMITED...EXTRA CAUTION IS ADVISED FOR OPEN BURNING DUE TO INCREASED WIND, LOWER HUMIDITY, OR VERY DRY CONDITIONS. REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... CURRENT HEAT INFORMATION... WWW.WEATHER.GOV/JAN/SAFE_EXTREMEHEAT FIRE WEATHER... WWW.WEATHER.GOV/JAN/FIREWEATHER LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING MISSISSIPPI FORESTRY COMMISSION... WWW.MFC.MS.GOV/ FIRE WEATHER OUTLOOK... WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 18, 10:02 PM CST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1002 PM CST FRI NOV 18 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200000-ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST-INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA... MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR... STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON... BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA... YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE... PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG... JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON... UNION...DECATUR...CONEHATTA...MERIDIAN...PORT GIBSON... CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL... TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN... STONEWALL...SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE... MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS... BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA... WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1002 PM CST FRI NOV 18 2016 ...INCREASED FIRE DANGER RISK THIS WEEKEND... THE EXTENDED PERIOD OF DROUGHT CONDITIONS HAS LED TO VERY DRY SOIL AND PARCHED VEGETATION. AREA FORESTRY COMMISSIONS HAVE ISSUED BURN BANS FOR NEARLY ALL OF THE ARKLAMISS REGION...AND OUTDOOR BURNING IS EITHER LIMITED OR NOT PERMITTED. A COLD FRONT WILL BE FOLLOWED BY MUCH DRIER AIR AND GUSTY WINDS SATURDAY RESULTING IN AN INCREASED FIRE DANGER THREAT. ALTHOUGH THE WIND WILL DECREASE SUNDAY...THE RELATIVE HUMIDITY WILL BE LOWER...SO THE FIRE DANGER THREAT WILL CONTINUE TO BE ELEVATED. AS A RESULT...MANY ROUTINE ACTIVITIES COULD LEAD TO WILDFIRES AND CAUTION SHOULD BE USED. THE FORESTRY COMMISSION REPORTS...NATIONWIDE NINE OUT TEN WILDFIRES ARE CAUSED BY PEOPLE AND CAN BE PREVENTED WITH PROPER CARE. A SPARK FROM EQUIPMENT...THE HEAT FROM A CATALYTIC CONVERTER...OR ANY DIRECT HEAT SOURCE COULD START A GRASS OR BRUSH FIRE. DO NOT THROW LIT CIGARETTES ON THE GROUND. PLEASE EXTINGUISH AND DISPOSE OF THEM PROPERLY. WHEN GRILLING...DO NOT DUMP ASHES OR LIVE COALS UNLESS THEY ARE COMPLETELY OUT. LIVE COALS CAN BURN NEARLY TWO DAYS AFTER BEING USED. PLEASE HEED ALL STATE AND LOCAL BURN BANS. REMEMBER...WILDFIRES PLACE AREA FORESTRY COMMISSIONS...FIRE DEPARTMENTS... AND OTHER FIRE CONTROL AGENCIES IN LIFE THREATENING SITUATIONS AND CAN ENDANGER COMMUNITIES. PLEASE USE CAUTION AND HELP PREVENT FOREST AND GRASS FIRES.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:32 PM CST | Special Weather Statement | JAN | Carroll, Grenada, Holmes | 58 min |
| Nov 19, 4:55 AM CST | Red Flag Warning | JAN | Adams, Attala, Carroll, Choctaw, Claiborne, Clarke and 34 more | 13 hr |
Nearby
Freeze Warnings in Mississippi, 2016Freeze Warnings in Louisiana, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.